MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 11/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that: no/diminished blood flow distal from deployment site.Surgical cut down/repair performed.Physician noted that device appeared to be deployed correctly with no collagen inside the vessel.Physician believes that a possible dissection or calcium flap may have gotten caught on the anchor footplate and was lifted, thus blocking blood flow distal to the deployment site.Manta device was explanted and vessel was surgically closed.Additional information: "ultrasound was utilized to gain central access in the right common femoral artery.Vessel size was 10-11mm with mild posterior and medial calcification.Measured depth for the mantaq was 3+1=4.Systolic blood pressure was 135mmhg.6k heparin and 20mg of protamine were administered during the procedure.There was no reported patient harm or consequence post the procedure.".
 
Additional Manufacturer Narrative
(b)(4).No return product evaluation could be completed as the device was not returned for investigation.The device lot history record review for lot number 73d2400021 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.Case details were reviewed.A patient presented in the or for an evar procedure.A centrally positioned access was gained utilizing ultrasound for guidance.The manta instructions for use (ifu) procedure requirements state arterial access should be achieved using a micro-puncture technique using ultrasound guidance to puncture the midline of the femoral artery; do not puncture the posterior wall of the artery.The right common femoral arteriotomy was 10-11mm, with mild medial and posterior calcification, and a measured deployment depth of 3cm + 1cm.No issues were encountered advancing or withdrawing the gore dryseal 20f procedural sheaths during the case.Following the evar, activated clotting time (act) was noted as high out of range.Heparin and protamin were administered and an 18f manta device was deployed for closure.Activated clotting time (act) should be below 250 seconds before closure as indicated in the ifu procedure requirements.Post-deployment no blood flow was observed distally from the access site.The physician chose to surgically intervene.During the surgical intervention, the manta device was explanted, the arteriotomy was repaired and sutured for closure.The physician mentioned the manta device appeared to have been deployed correctly, and no collagen was visualized within the vessel.The physician mentioned it is possible a dissection or calcium flap may have lodged under the manta anchor and was lifted, blocking the flow distally from the access site.Dissections are a common event in large bore procedures.It is inconclusive if the dissection was caused during the procedure or by the manta device.Therefore, the root cause of the occlusion requiring surgical intervention is likely contributed to a dissection resulting in ischemia present at the access site potentially disrupting the proper placement of the manta anchor.The device was not returned, there is believed to be no device failure.Risk documentation has been reviewed and occlusion is a known device risk.The severity of harm is ranked as a 4 because local surgical repair at the vessel access site arteriotomy was required to cover this incident.The patient did not experience any health consequences from this event and the outcome post-procedure is fine.The manta instructions for use lists potential adverse events related to the deployment of vascular closure devices including failed hemostasis requiring manual or mechanical compression, application of balloon pressure from a secondary access site, placement of a covered stent or surgical repair.Additionally, accidental positioning of some or all of the collagen plug within the femoral artery, leading to ischemia or stenosis, and other access site complications leading to bleeding, hematoma, pseudoaneurysm, etc., possibly requiring blood transfusion, surgical repair, or endovascular intervention.There appears to be no product quality issue concerning manufacture, documentation, or labelling.The der process will continue to monitor and investigate any similar events.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
azhwan barazenda
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20878677
Report Number3010252479-2024-00190
Device Sequence Number7850989
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240401(17)251001(10)73D2400021(21)
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2025
Device Catalogue Number2115
Device Lot Number73D2400021
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/09/2024
Supplement Report FDA Received Date01/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR
Patient SexMale
Patient Weight64 KG